Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


GI Problems - Darvocet?
Dec 10, 2001

Dr. Boyle,

You've help before; I am back again. About every six weeks or so, I have a GI upset. I believe it probably due to stress - who doesn't have that in their life. I am currently on Combivir/Kaletra. Was previously on Combivir/Crixivan. I made the switch after a drug holiday and VL/T-Cell forced back on meds. We went for simplified regimen. It worked. Undectable and T's at 600/37.

When I have the problems, I usually throw up and cannot keep much down for 12 hours or so. I then just have jello and won ton soup for a few days with crackers. Chronic pain for the next three days or so. In the past, My Dr. has put me on loratab for about 1.5 days and then I switch to Tylenol. It works well accept that the loratabs make me tired,lucid and really unable to work. I operate my own business and need to be at the workplace and "in control."

I did a bad thing by taking some of my mothers darvocet during the last go around. Bad only because it was not prescribed for me. However, I was comfortable enough that I could work without a problem and yet I did not feel the "pain killer" type of euphoria I have felt with Loratabs. Additionally, the darvoset seems to have kept my "hunger pains" under control.

Is there any reason that I could not follow the same loratab/tylenol regimen except switch to the darvocet?

Docs right now get real nervous about pain killers with all the bad press.

Response from Dr. Boyle

Well, I'm afraid you may be just covering up the problem with the pain medications. You should see your doctor and discuss it w/ him/her. If your doctor doesn't have the answer than you should see a gastroenterologist. Given the intermittent nature of the problem, irritable bowel syndrome is a possibility but so are many other things.



Previous
High Triglycerides meds/side effects
Next
Test at 1 year?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement